MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 31315066U
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via a manufacturer representative that a small fragment of the bur was chipped while in use by the surgeon during a mastoidectomy procedure.The surgeon was able to locate and remove the fragment which was easily found from the surgical site.There was only a minimal delay in the procedure due to changing of bur and removing the fragment.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis found that visually, a chip was taken out of the cutting edge at the tip.The chip was not retuned but would have measured approximately 0.036¿ by 0.012¿.There were multiple indents on the cutting edge of other flutes proximal to the centerline of the cutting tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8196028
Report Number1045254-2018-00730
Device Sequence Number1653051
Product Code EQJ
UDI-Device Identifier20885074524805
UDI-Public20885074524805
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2021
Device Model Number31315066U
Device Catalogue Number31315066U
Device Lot Number0213946791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1